I’m going insane & getting zero support.

Question

Help! My doctor told me I tested incredibly high for thyroid antibodies 6 months ago & put me on levothyroxine, which was increased 3 months later when I went to see her to tell her about my worsening symptoms. I have had a hellish time recently & after a particularly bad weekend I contacted my doctor begging to be seen as I just can’t live like this. I was told i couldn’t see my usual doctor but went to see another man who said there’s nothing wrong with my thyroid & even though my antibodies are extremely high I shouldn’t have even been treated with the levothyroxine for another 3 years. I cried after reading him 17 symptoms I had written down-extreme tiredness & zero energy, muscle ache, massive weight gain that I can’t shift, bad skin, foggy brain, memory loss, dizziness etc etc. He said because I was crying it was clear to him that I wasn’t suffering from the thyroid. He argued with me as I cried & said I couldn’t take it anymore & then left me with no answers & I had to walk out of his room sobbing in front of everyone. I feel like I’m going insane & getting zero support. Any suggestions or help????

in progress 0
Nicola 3 years 22 Answers 443 views 0

Answers ( 22 )

  1. Wow, sorry you were not taken seriously. Do you have the results of your last blood tests – TSH, free T3 and free T4. It’s true that antibodies alone (they are a disease marker) may not warrant treatment if the other levels are ok, but often doctors will say that other results are “fine” or “normal” just because they are in range but they may not be optimal for you personally.

  2. What a friggin’ jerk! Some people cry when they are stressed, frustrated, or otherwise upset. That doest’t negate the actual problem. FFS if someone walked into his office with a broken leg would he say that it was not broken if they were crying?!

  3. I’m sorry you had to deal with this. Levothyroxine is a thyroid hormone and was given to you to support it as this autoimmune disease is killing off/attacking your thyroid. The symptoms you are experiencing are normal and won’t be fixed by medication alone for the most part…you should have labs to check though. Diet is key with autoimmune and clearly your body is reacting to some triggers with high numbers. Gluten free is a good start. Supplements like iron, d, b, selenium and magnesium are beneficial. Many people need to eliminate other foods such as dairy and sugar. Eating as clean as possible-no processed foods is important. Some need AIP, some need Paleo, some like myself get a good balance and it works. You can also have more symptoms during a flare (which can happen with stress, illness, etc.)\nI hope this can give you some direction. Hugs.

  4. Levo isn’t going to help with antibodies. Diet and low dose naltrexone cut mine in half.

  5. Just because your antibodies are high doesn’t mean your thyroid levels are affected, you would need to know your thyroid levels to know if you need thyroid hormone or not. I have both Graves’ disease and hashimotos, and yes both at the same time (which I have read is impossible but obviously it’s not) but my thyroid levels are normal so I haven’t been on any medications. I still have symptoms because the antibodies attack more than just your thyroid… still trying to figure that all out, but I feel better than I did on the medication to lower my thyroid in the beginning. I’d say get a new doctor.

  6. Does anyone e know where to find the us guidelines for doctors which tell them at what level to treat.

  7. Uhmm,,I suffer all,same,,my dr,said is normal come in next app,lol Blessing to,u

  8. Try switching to name brand synthroid. I was experiencing all of what you were experiencing on Levo and when I switched I could tell a huge difference in the way I feel!

  9. If the meds make you worse the uk guidelines say to test for addisons

  10. Try to see an Endocrinologist. Many general physicians don’t have the expertise on what to look for when it comes to Graves or Hashimotos. Don’t despair. There are many of us on this site who have experienced what you are going through. I wouldn’t switch or go off your meds until you are advised by an Endo to do so.

  11. Go on YouTube and watch the new documentary the thyroid secret it has helped me more than any doctor has .. I’m sorry you are going through this and I’m sorry but this a reality million of us deal with took me 7 doctors no help but changing my diet adding supplements and staying away from things helped me a lot

  12. They need to make sure that your T3, T4 and TSH are within normal levels. If they put you on Levothyroxine (which is T4) and you are still feeling symptoms, see if they can add Liothyronine (Cytomel) which is T3.

  13. I was on levothyroxine for 4 days and I went absolutely psychotic. I didn’t need T4!!! Wrong medication. Check out Dr. Izabella Wentz and the Thyroid Secret (free on YouTube). Is your doctor a functional medicine doctor? You should be someone who specializes in Functional Medicine. They will listen and take you seriously AND validate your emotions going through this battle.

  14. Is there someone that can refer you to a good endocrinologist somewhere in your area? That is key.. you want someone who comes reputable and knows what they are doing…

  15. Oh boy. We’ve all been there. If a doc can’t feel it, see it or see it in a lab test, they have no idea how to treat you. It didn’t take me long to figure that out. You are going to have to take care of yourself. Eat healthy, eliminate junk food, no gluten, boo sugar. Take D3 10k per day, add zinc and selenium. A good B complex. I take Triosint and Cytomel. Feel like my old self again. My doctors don’t have a clue.

  16. I actually couldn’t take Levo. It made my symptoms way worse. Switched to Synthroid and feel pretty good.

  17. I have to take Natural thyroid like Armour.
    My doctor will not prescribe it so I go to a Naturopath now. She is also able to prescribe medication.
    I also eat Paleo diet, really helps.
    Keep trying to get to the bottom of this.
    4 weeks ago found out I have Lupus. So don’t ignore your symptoms.

  18. I clearly remember being treated that way by doctors before I finally found an endocrinologist who would listen. I went through 5 of them before finding her. I cried all the time, so frustrated when all the doctors would talk about is how I needed gastric bypass. They never even acknowledged my thyroid problem. My end I have now is wonderful, finally listens to my symptoms and how I’m feeling, not only the numbers. One thing is that she insists on be brand Synthroid, not levo.

  19. Did you get your blood work done to test for thyroid (T3 and T4)? Also, some people do worse on Levi and need name brand. Go get second opinion. Blood work can be ordered by an ENT, primary doctor, or your guns. Surely you can get in to one of those. When you are diagnosed you can definitely see an endocrinologist. I do know antibodies can be very high with normal thyroid numbers because it happens to me often. However my thyroid numbers used to change all over the place till I got on correct medication. I’m sorry your dealing with this. It’s very hard trying to get answers sometimes.

  20. Get back in to see your normal doctor or a different one, because that guy you saw is an idiot. Levothyroxine is extremely inconsistent. So if youbwere doing ok, and then got worse with increase in dosage that’s probably why. Try switching to the name brand synthroid. It’s very consistent and more regulated.

  21. The levothyroxine made me feel the same. Just horrible! Switched to Synthroid and felt SO much better in just a week.

  22. If you are prescribed too high, you can go hyper which has many of the same symptoms has hypo

Leave an answer

Browse
Browse

Captcha Click on image to update the captcha .